A Poincaré inequality in a Sobolev space with a variable exponent

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review

11 Scopus Citations
View graph of relations


Related Research Unit(s)


Original languageEnglish
Pages (from-to)333-342
Journal / PublicationChinese Annals of Mathematics. Series B
Issue number3
Publication statusPublished - May 2011


Let Ω be a domain in N. It is shown that a generalized Poincaré inequality holds in cones contained in the Sobolev space W1,p(·)(ω), where p(·):[1, ∞[ is a variable exponent. This inequality is itself a corollary to a more general result about equivalent norms over such cones. The approach in this paper avoids the difficulty arising from the possible lack of density of the space D(Ω) in the space {v ∈ W1,p(·)(Ω); tr v = 0 on ∂Ω}. Two applications are also discussed. © 2011 Editorial Office of CAM (Fudan University) and Springer Berlin Heidelberg.

Research Area(s)

  • Poincaré inequality, Sobolev spaces with variable exponent